# SDR IXXA0400107O

- Difficulty date: September 21, 2004
- Submitted: September 29, 2004
- Operation: Air carrier
- Aircraft: N799AL
- Make and model: Doug DC-8-62
- Aircraft serial: 45922335
- Aircraft time: 74,833 hours, 23,286 cycles
- System (JASC): 2210 · Autopilot System
- Part: Computer
- Part number: 2588787904
- Part serial: 0790460
- Condition: Failed
- Location: Yaw Damper
- Part time: 74,833 hours, 23,286 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF FROM WSAP, YAW DAMPER ENGAGED, RUDDER KICKED TO THE LEFT.  DISENGAGED YAW DAMPER.  CREW TRIED TO RE-ENGAGE YAW DAMPER AND RUDDER KICKED LEFT AGAIN, TURNED OFF YAW DAMPER.  CREW RETURNED AIRCRAFT TO WSAP AND LANDED WITHOUT INCIDENT.  AN INVESTIGATION IS ONGOING.  AS SOON AS INFORMATION IS AVAILABLE IT WILL BE PROVIDED.  MAINTENANCE THAT THE YAW CHANNEL COMPUTER HAD FAILED THE SELF TEST.  THE YCC WAS REMOVED AND REPLACED PER ALL APPLICABLE MANUALS AND AIRCRAFT WAS RETURNED TO SERVICE.
